Alert archive / Kentucky / Flash Flood Warnings in 2020
Flash Flood Warning 24, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 30, 2020, 1:25 AM EDT for Campbell County, Kenton County, Pendleton County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2020, 1:25 AM EDT (05:25 UTC)
- Expired
- Jun 30, 2020, 3:47 AM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Campbell County, KY, Kenton County, KY, Pendleton County, KY
The radar
The Cincinnati radar (KILN), 100 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 397 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1513 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
941
WGUS51 KILN 300525
FFWILN
KYC037-117-191-300830-
/O.NEW.KILN.FF.W.0024.200630T0525Z-200630T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
125 AM EDT Tue Jun 30 2020
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Southern Kenton County in northern Kentucky...
Southern Campbell County in northern Kentucky...
Pendleton County in northern Kentucky...
* Until 430 AM EDT.
* At 123 AM EDT, radar indicated thunderstorms producing heavy rain
across the warned area. Radar has estimated 2 to 2.5 inches of
rain in the past hour with another 1 to 2 inches possible. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that may experience flooding include...
Falmouth, Butler, Morgan, Mount Auburn, Goforth, Browning Corner,
Greenwood, Grants Lick, Morning View, Gardnersville, Lenoxburg,
Kincaid Lake State Park, Peach Grove, Knoxville, Marcus, Ivor,
Campbell County Lake, Fiskburg, Catawba and Gene Snyder Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3854 8448 3881 8453 3889 8439 3888 8424
3858 8420 3856 8439 3856 8442 3854 8442
3853 8446
FLASH FLOOD...RADAR INDICATED
$$
AR1 follow-up statement
880
WGUS71 KILN 300747
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
347 AM EDT Tue Jun 30 2020
KYC037-117-191-300757-
/O.CAN.KILN.FF.W.0024.000000T0000Z-200630T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kenton KY-Campbell KY-Pendleton KY-
347 AM EDT Tue Jun 30 2020
...THE FLASH FLOOD WARNING FOR SOUTHERN KENTON...SOUTHERN CAMPBELL
AND PENDLETON COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3854 8448 3881 8453 3889 8439 3888 8424
3858 8420 3856 8439 3856 8442 3854 8442
3853 8446
$$
KCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 9:30 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 29, 9:30 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 930 PM EDT Mon Jun 29 2020 .SYNOPSIS... A weak boundary will remain in the region through Tuesday which will serve as a focus for showers and thunderstorms. High pressure building in from the north will then bring slightly drier air to the area. Temperatures will get even warmer by late in the week. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... An impressive instability axis is in place across southwest portions of our area with ml capes still in the 3000 j/kg range. Along the instability gradient and in an area of several outflow boundaries, we are still seeing some isolated to scattered showers and thunderstorms persisting along a northwest to southeast axis through central portions of our fa. These should gradually weaken through the overnight period but they may be slow to wind down so will hang onto at least some slight chance pops into the early morning hours. Meanwhile, a weak frontal boundary situated just off to our southwest will lift slowly northeast overnight. More widespread shower and thunderstorm activity along this boundary should also slowly weaken overnight, but some of the activity will still likely affect our far southwest as we head through the night. Given the high moisture content and slow moving/training storms, some locally heavy rainfall will be possible across our far southwest tonight. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... Latest guidance has trended a bit further east with the primary low level focus for showers and thunderstorms on Tuesday. Expect fairly good coverage to develop during the afternoon in about the southwestern half of the forecast area. There will then be a quick transition heading northeast as drier air will remain across central Ohio. Showers and storms will gradually diminish through Tuesday evening and into the overnight. Showers and thunderstorms will likely keep highs in the mid 80s across southwest counties while central Ohio will once again be near 90. Lows will be near persistence. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... For the extended period, ensemble guidance with both the EPS and 12Z GEFS has shifted drier to start the period, as the persistent convergent boundary in the southwest parts of the forecast area shifts to the south and dry air pushes into the region. This is best represented by the deterministic GFS, with PWATs dropping to near an inch by late Wednesday and below an inch on Thursday. The blend lagged behind these changes, so decided to meet in the middle by adjusting the NBM down a bit on Wednesday into Thursday. This leaves a relatively dry and very warm forecast starting Thursday and continuing through the weekend as mid level ridging broadens into the Ohio Valley from the central U.S. Temperatures will respond to this drier air, with highs on Saturday and Sunday now expected to reach into the low 90s. The central states ridge flattens heading into early next week, so an increase in the westerlies brings a better chance of storms Monday afternoon. As deep moisture increases, high temps back off a bit into the upper 80s. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... Isolated shower activity across the area early this evening should gradually dissipate over the next several hours as we lose the daytime heating. More scattered activity off to our southwest may work slowly northeast toward our area through tonight but it too should gradually weaken. It may get up close to KCVG/KLUK though, so will carry a period of vcsh tonight to account for this. Some areas of mainly MVFR fog will also be possible later tonight into early Tuesday morning, especially across southwest portions of the area. Otherwise, a weak northwest to southeast oriented boundary will remain situated across the region into Tuesday. This will likely lead to some additional scattered shower and thunderstorm development as we head through Tuesday afternoon, with the best chance again being at the southwestern TAF sites. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM...JGL SHORT TERM... LONG TERM...Hogue AVIATION...JGL
Hazardous weather outlook, Jun 29, 11:58 PM EDT, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 1158 PM EDT Mon Jun 29 2020 INZ050-OHZ026-034-035-042>046-051>056-060>065-071>074-080-082-088- 010400- Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery- Greene-Fayette OH-Pickaway-Fairfield-Warren-Clinton-Ross-Hocking- Highland-Pike-Scioto- 1158 PM EDT Mon Jun 29 2020 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ058-059-066-073>075-080-KYZ089>100-OHZ070-077>079-081-010400- Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Butler-Hamilton-Clermont-Brown-Adams- 1158 PM EDT Mon Jun 29 2020 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Tonight. Showers and thunderstorms overnight may result in locally heavy rainfall that could result in localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 29, 10:07 PM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1007 PM EDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HEAVY RAIN 6 N LEESBURG 39.43N 83.55W
06/29/2020 M1.65 INCH FAYETTE OH MESONET
MESONET STATION EW6534 LEESBURG.
&&Special weather statement, Jun 29, 10:53 PM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1053 PM EDT Mon Jun 29 2020
OHZ078>080-300330-
Clermont OH-Highland OH-Brown OH-
1053 PM EDT Mon Jun 29 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLERMONT...NORTHERN
BROWN AND SOUTHWESTERN HIGHLAND COUNTIES UNTIL 1130 PM EDT...
At 1053 PM EDT, radar indicated a strong thunderstorm 8 miles
southwest of Lynchburg, moving south at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Mount Orab, Williamsburg, Lynchburg, Sardinia, Russell, Woodville,
Newtonsville, Mowrystown, Fayetteville, St. Martin, Chasetown,
Danville in Highland County, Greenbush, Buford, State Route 32 at US
Route 68, Edenton and Lake Lorelei.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3902 8400 3917 8414 3926 8404 3925 8384
3922 8384 3922 8381 3924 8379 3923 8369
3900 8370
TIME...MOT...LOC 0253Z 017DEG 9KT 3916 8390
KCSpecial weather statement, Jun 29, 11:18 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1118 PM EDT Mon Jun 29 2020
OHZ078>080-300345-
Clermont OH-Highland OH-Brown OH-
1118 PM EDT Mon Jun 29 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLERMONT...CENTRAL
BROWN AND SOUTHWESTERN HIGHLAND COUNTIES UNTIL 1145 PM EDT...
At 1118 PM EDT, radar indicated a strong thunderstorm over
Williamsburg, moving south at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Georgetown, Mount Orab, Bethel, Williamsburg, Sardinia, Hamersville,
Mowrystown, Greenbush, Saltair, Lake Waynoka, East Fork State Park,
Buford, Nicholsville, State Route 32 at US Route 68, Point Isabel,
Fincastle, State Route 32 at US Route 62, Bantam, New Hope and Locust
Ridge.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3913 8403 3911 8370 3892 8370 3887 8414
3902 8421
TIME...MOT...LOC 0318Z 013DEG 19KT 3903 8404
KCSpecial weather statement, Jun 30, 12:16 AM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1216 AM EDT Tue Jun 30 2020
KYZ096>099-OHZ078-079-300445-
Pendleton KY-Robertson KY-Mason KY-Bracken KY-Clermont OH-Brown OH-
1216 AM EDT Tue Jun 30 2020
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MASON...ROBERTSON...
BRACKEN...EASTERN PENDLETON...SOUTH CENTRAL CLERMONT AND SOUTHWESTERN
BROWN COUNTIES UNTIL 1245 AM EDT...
At 1215 AM EDT, radar indicated a strong thunderstorm near
Brooksville, moving south at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...
Locations impacted include...
Falmouth, Augusta, Brooksville, Morgan, Mount Olivet, Higginsport,
Germantown, Sardis, Neville, Chilo, Browning Corner, Bradford,
Burika, Stonewall, Powersville, Johnsville, Piqua, Hittville, US
Route 62 at State Route 875 and Woolcutt.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3843 8400 3846 8410 3848 8413 3848 8415
3849 8417 3850 8416 3850 8418 3856 8416
3855 8421 3858 8421 3856 8441 3854 8443
3883 8432 3879 8390 3846 8386 3849 8393
3842 8400
TIME...MOT...LOC 0415Z 021DEG 19KT 3875 8410
ARSpecial weather statement, Jun 30, 1:17 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
117 AM EDT Tue Jun 30 2020
OHZ081-082-088-300545-
Pike OH-Scioto OH-Adams OH-
117 AM EDT Tue Jun 30 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ADAMS...
SOUTHWESTERN PIKE AND NORTHWESTERN SCIOTO COUNTIES UNTIL 145 AM
EDT...
At 117 AM EDT, radar indicated a strong thunderstorm 10 miles east of
Peebles, moving south at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 35 mph...
Very heavy rain...
Locations impacted include...
Portsmouth, Rosemount, Lucasville, Blue Creek, Rarden, Otway,
Wakefield, Lombardsville, West Portsmouth, Wamsley, Locust Grove,
Turkey Creek Lake, Mcdermott, Ladd, Mount Joy, Bear Creek and Cedar
Mills.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3871 8346 3902 8337 3903 8302 3874 8295
3873 8297
TIME...MOT...LOC 0517Z 350DEG 6KT 3893 8322
ARThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:16 AM EDT | Special Weather Statement | ILN | Bracken, Pendleton, Robertson | 29 min |
| Jun 30, 12:45 AM EDT | Areal Flood Advisory | ILN | Bracken, Mason, Pendleton, Robertson | 3 hr |
| Jun 30, 2:23 AM EDT | Areal Flood Advisory | ILN | Boone, Bracken, Campbell, Kenton, Pendleton | 3 hr |
| Jun 30, 3:27 AM EDT | Areal Flood Advisory | ILN | Lewis | 3 hr |
| Jun 30, 12:02 PM EDT | Areal Flood Advisory | ILN | Mason, Robertson | 118 min |
| Jun 30, 3:06 PM EDT | Flash Flood Watch | ILN | Boone, Bracken, Campbell, Carroll, Gallatin, Grant and 6 more | 5 hr |
| Jun 30, 3:38 PM EDT | Areal Flood Advisory | ILN | Campbell, Kenton | 3 hr |
| Jun 30, 4:26 PM EDT | Special Weather Statement | ILN | Kenton | 34 min |
| Jun 30, 4:59 PM EDT | Flash Flood Warning | ILN | Kenton | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.